Alert archive / Tennessee / Freeze Warnings in 2018
Freeze Warning 3, NWS Nashville, TN
NWS Nashville, TN issued this freeze warning at Mar 22, 2018, 4:06 AM CDT for 5 counties in Tennessee. It took effect at Mar 23, 2018, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2018, 4:06 AM CDT (09:06 UTC)
- In effect from
- Mar 23, 2018, 1:00 AM CDT
- Expired
- Mar 23, 2018, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Nashville, TN
Counties Clay County, TN, Cumberland County, TN, Fentress County, TN, Overton County, TN, Pickett County, TN
The radar
The Nashville radar (KOHX), 126 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1855 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
386 WWUS74 KOHX 220906 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 406 AM CDT Thu Mar 22 2018 ...Freezing Warning Remains in Effect until 9 AM CDT This Morning for all of Middle Tennessee... ...Freezing Temperatures Expected One Again By The Early Morning Hours on Friday For The Higher Elevations of the Upper Cumberland Region... .Cold high pressure will keep a Canadian air mass locked in across Middle Tennessee this morning. Temperatures will bottom out in the mid 20's to low 30's early Thursday morning. Freezing temperatures will once again be possible across the higher elevations of the Upper Cumberland Region by the early morning hours on Friday. Temperatures will bottom out in the lower 30s. TNZ011-034-066-221400- /O.NEW.KOHX.FZ.W.0003.180323T0900Z-180323T1400Z/ /O.CON.KOHX.FZ.W.0002.000000T0000Z-180322T1400Z/ Pickett-Fentress-Cumberland- Including the cities of Byrdstown, Jamestown, Allardt, and Crossville 406 AM CDT Thu Mar 22 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY... The National Weather Service in Nashville has issued a Freeze Warning, which is in effect from 4 AM to 9 AM CDT Friday. * TEMPERATURE...Lows in the mid 20s this morning. Lows in the lower 30s Friday morning. * IMPACTS...Sensitive outdoor vegetation could be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ TNZ005>010-023>033-056>065-075-077>080-093>095-221400- /O.CON.KOHX.FZ.W.0002.000000T0000Z-180322T1400Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Houston-Humphreys- Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-Putnam- Overton-Perry-Hickman-Lewis-Williamson-Maury-Marshall-Rutherford- Cannon-De Kalb-White-Bedford-Coffee-Warren-Grundy-Van Buren-Wayne- Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 406 AM CDT Thu Mar 22 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...Mid 20's to low 30's. * IMPACTS...Sensitive outdoor vegetation could be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are likely. These conditions could damage or kill crops and other sensitive vegetation. && $$ 31
2 follow-up statements
233 WWUS74 KOHX 221449 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 949 AM CDT Thu Mar 22 2018 ...Freezing temperatures expected Friday morning for the higher elevations of the Cumberland Plateau... .Freezing temperatures are once again expected for the higher elevations of the Cumberland Plateau Friday morning. Temperatures will bottom out in the upper 20's to low 30's. TNZ011-034-066-231400- /O.CON.KOHX.FZ.W.0003.180323T0900Z-180323T1400Z/ Pickett-Fentress-Cumberland- Including the cities of Byrdstown, Jamestown, Allardt, and Crossville 949 AM CDT Thu Mar 22 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY... * TEMPERATURE...Lows in the upper 20's to low 30's. * IMPACTS...Sensitive outdoor vegetation could be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are likely. These conditions could kill or damage crops and other sensitive vegetation. && $$
946 WWUS74 KOHX 230153 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 853 PM CDT Thu Mar 22 2018 ...Light freeze tonight in parts of the Upper Cumberland and northern Cumberland Plateau... .Low temperatures are expected to fall below freezing again tonight across portions of the Upper Cumberland and northern Cumberland Plateau. Lows look to reach the upper 20s to lower 30s. TNZ010-033-231400- /O.EXB.KOHX.FZ.W.0003.180323T0600Z-180323T1400Z/ Clay-Overton- Including the cities of Celina and Livingston 853 PM CDT Thu Mar 22 2018 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... The National Weather Service in Nashville has issued a Freeze Warning, which is in effect from 1 AM to 9 AM CDT Friday. * TEMPERATURE...Lows in the upper 20s to lower 30s. * IMPACTS...Sensitive outdoor vegetation could be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are likely. These conditions could kill or damage crops and other sensitive vegetation. && $$ TNZ011-034-066-231400- /O.EXT.KOHX.FZ.W.0003.180323T0600Z-180323T1400Z/ Pickett-Fentress-Cumberland- Including the cities of Byrdstown, Jamestown, Allardt, and Crossville 853 PM CDT Thu Mar 22 2018 ...FREEZE WARNING NOW IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... * TEMPERATURE...Lows in the upper 20s to lower 30s. * IMPACTS...Sensitive outdoor vegetation could be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are likely. These conditions could kill or damage crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this freeze warning went out at Mar 22, 3:43 AM CDT, 23 minutes earlier.
Area forecast discussion, Mar 22, 3:43 AM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Nashville TN 343 AM CDT Thu Mar 22 2018 .SHORT TERM... Most obs temps are at or below freezing just after 22/08Z (3 AM CDT). GFS LAMP guidance showing these temps should remain below freezing thru at least 22/13Z (8 AM CDT) this morning. Thus the freeze warning for the entire state still looks to be valid thru 22/14Z (9 AM CDT),and thus will continue to be in effect. Otherwise, as apex of sfc high pressure influences shift southward and eastward as the day progresses, a warm up will commence today thru Sat across the mid state region, especially Fri into Sat when southerly low level flow becomes increasingly established. Dry conditions should prevail thru the evening hrs tonight. Today's afternoon highs will still be several degrees below seasonal normal values, but afternoon highs today will be warmer than those experienced yesterday afternoon. Afternoon high temps will range from 50 to 57 west of the Cumberland Plateau, mid to upper 40s Cumberland Plateau Region. Despite increasing cloudiness as the night progresses over the Upper Cumberland Region, any holes in cloud coverage overnight along with any remaining snowfall that has not melted today, could once again aid in overnight low temps at or a few degrees below freezing across this region. Thus, as a result, a freeze warning will be issued for a good majority of the Upper Cumberland Region overnight. This freeze warning will be issued sometime before press time. Otherwise, overnight lows west of the Upper Cumberland Region will range from just above freezing to approaching 40 degrees across the TN River Valley. Weak upper level disturbances in nwly flow passages aloft across the mid state region will be possible after midnight tonight into Fri night. The reason behind this is that upper level ridging influences begin to build across the mid state region as an upper level trough begins to develop across cntrl and srn portions of the MS River Valley Region. A sfc frontal system will move out of the northern Rockies into the mid MS River Valley also by sunrise on Sat morning. Still do not have a lot of confidence in model solutions at this point when it comes to depicting areal coverage of any short wave induced rainfall across the mid state region after midnight tonight with best chances across the northwest thru Fri night. The more pronounced chance across the entire mid state Fri night is supported by swly sfc flow becomes better established ushering in a more unstable air mass to our region. This warm air advection scenario and increased cloud coverage is expected tonight into Fri night. Fri afternoon highs especially across southwestern portions of the mid state region where warm air advection influences will become most enhanced, will nudge even closer to seasonal normal values. Across southwestern portions of the mid state region, afternoon highs on Fri will be in the lower 60s. As one goes north and east though, afternoon high temps will be cooler with highs only in the upper 40s across the Upper Cumberland Region. Overnight lows Fri night will span from the lower 40s Cumberland Plateau Region to lower 50s upper 40s TN River Valley Region. That means that another round of freeze warnings will not be needed! Model consensus pushes sfc frontal system across the mid MS river valley region on Sat morning southeastward and across the mid state region with best chances of rainfall across the eastern half of the mid state. Will go with categorical light shwrs, with the possiblity of some mdt shwrs mixed in, across eastern and Upper Cumberland Region, with likely light shwrs remainder of the mid state on Sat. Looks like there will be just enough marginal instability to support a slight chance of tstms too. Sfc low should move into western portions of the mid state region by Sat evening, and push into northern GA by sunrise on Sunday morning. Looks like an upper level shortwave will proceed this sfc frontal movement, and should result in categorical shwrs continuing across eastern portions of the mid state region Sat night with lesser chances westward. Consensus of model solutions showing that a good portion of the mid state could be dry slotted after midnight Sat night, so will decrease rain chances east to west across the mid state region. Despite cloudy skies and expected rainfall, temps by the afternoon hours on Sat will soar to a few degrees above seasonal normal values. Afternoon highs will be in the upper 50s across the Cumberland Plateau Region to upper 60s TN River Valley Region. Lows on Sat night will also be mild, spanning the 40s. As mentioned above, light rainfall is mainly expected tonight thru Sat night. Total QPF values for rainfall will generally be between just over three tenths of an inch across southwestern portions to around one inch across the Upper Cumberland Region of the mid state thru this period. 31 .LONG TERM(Sun thru Wed)... Sunday looks like the driest day of the extended period as a low pressure system moves off to the east, replaced briefly by dry high pressure and increased ridging aloft. There will be small pops for the Plateau and far south, otherwise, look for a mix of sun and clouds. Highs will reach the upper 50s to lower 60s. For Sunday night through Wednesday, a strong ridge will develop over the Gulf of Mexico, with southwest flow around the ridge bringing moisture and a series of disturbances across TN. It will not rain the entire time, but by midweek, some areas could rack up 1 to 2 inches of rainfall, especially across our northwest counties, closer to the axis of deepest moisture. This pattern will bring seasonably mild air, with lows mainly 45 to 55 and highs mainly in the 60s. The good news is we do not see any severe wx threat at this time. Flooding is not indicated at this time, but that could eventually become a concern if the main axis of rainfall sets up over our area late week. 13 && .AVIATION... 06Z TAF DISCUSSION. VFR. Winds will be northwesterly and light overnight, then be between 5 and 10 knots during the day. KCSV looks to see winds around 10 knots gusting to 15 knots from mid morning through the afternoon, before calming down around sunset. Clouds will move in from the northeast during the evening, but cigs look to remain VFR for this TAF period. && .PRELIMINARY POINT TEMPS/POPS... Nashville 55 39 55 49 67 / 0 10 20 60 70 Clarksville 54 38 53 49 65 / 0 20 30 60 70 Crossville 45 30 48 42 58 / 0 10 10 60 80 Columbia 55 38 58 49 67 / 0 10 10 40 60 Lawrenceburg 56 36 57 49 66 / 0 10 10 40 60 Waverly 56 40 57 51 66 / 0 20 30 50 70 && .OHX WATCHES/WARNINGS/ADVISORIES... Freeze Warning until 9 AM CDT this morning for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......31 AVIATION........Barnwell
Hazardous weather outlook, Mar 21, 11:47 AM CDT, 16 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 1147 AM CDT Wed Mar 21 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-221000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 1147 AM CDT Wed Mar 21 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight A freeze warning will be in effect for all of Middle Tennessee after midnight tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time.
Nearby
Freeze Warnings in Tennessee, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.